Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

   
 
 

 

Explicit resolutions of cubic cusp singularities


Author: H. G. Grundman
Journal: Math. Comp. 69 (2000), 815-825
MSC (1991): Primary :, 32S45, 11J30; Secondary :, 11-04
DOI: https://doi.org/10.1090/S0025-5718-99-01121-7
Published electronically: May 21, 1999
MathSciNet review: 1651756
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Resolutions of cusp singularities are crucial to many techniques in computational number theory, and therefore finding explicit resolutions of these singularities has been the focus of a great deal of research. This paper presents an implementation of a sequence of algorithms leading to explicit resolutions of cusp singularities arising from totally real cubic number fields. As an example, the implementation is used to compute values of partial zeta functions associated to these cusps.


References [Enhancements On Off] (What's this?)

  • 1. A. Ash, D. Mumford, D. Rapoport, and Y. Tai. Smooth compactifications of locally symmetric varieties. Mathematical Sciences Press, Brookline, MA, 1975. MR 56:15642
  • 2. W. E. H. Berwick. Algebraic number fields with two independent units. Proc. London Math. Soc., 34:360-378, 1932.
  • 3. H. Cohn. Formal ring of a cubic solid angle. J. Number Theory, 10:135-150, 1978. MR 58:16513
  • 4. T. W. Cusick and L. Schoenfeld. A table of fundamental pairs of units in totally real cubic fields. Math. Comput., 48(177):147-158, 1987. MR 87k:11123
  • 5. F. Ehlers. Eine Klasse komplexer Mannigfaltigkeiten und die Auflösung einiger isolierter Singularitäten. Math. Ann., 218:127-156, 1975. MR 58:11502
  • 6. H. G. Grundman. The arithmetic genus of Hilbert modular varieties over non-Galois cubic fields. J. Number Theory, 37:343-365, 1991. MR 92d:11047
  • 7. C. Haspel and A. Vasquez. Toroidal structures associated with totally real cubic number fields. Technical Report TR 73-026, IBM Systems Research Institute, New York, 1983.
  • 8. F. Hirzebruch. The Hilbert modular group, resolutions of the singularities at the cusps and related problems. In Friedrich Hirzebruch: Gesammelte Abhandlungen, Collected Papers, Band II, pages 192-205. Springer-Verlag, Berlin, 1987. MR 89h:01106
  • 9. LiDIA-Group. LiDIA - A library for computational number theory. Universität des Saarlandes, 1995.
  • 10. M. Pohst and H. Zassenhaus. Algorithmic Algebraic Number Theory. Cambridge University Press, Cambridge, 1989. MR 92b:11074
  • 11. I. Satake. On the arithmetic of tube domains. Bull. Am. Math. Soc., 79:1076-1094, 1973. MR 48:8861
  • 12. T. Shintani. On evaluation of zeta functions of totally real algebraic number fields at non-positive integers. J. Fac. Sci., Univ. Tokyo, Sect. I A, 23(2):393-417, 1976.MR 55:266
  • 13. E. Thomas. Fundamental units for orders in certain cubic number fields. J. Reine Angew. Math., 310:33-55, 1979. MR 81b:12009
  • 14. E. Thomas and A. T. Vasquez. On the resolution of cusp singularities and the Shintani decomposition in totally real cubic number fields. Math. Ann., 247:1-20, 1980. MR 81h:10037

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): :, 32S45, 11J30, :, 11-04

Retrieve articles in all journals with MSC (1991): :, 32S45, 11J30, :, 11-04


Additional Information

H. G. Grundman
Affiliation: Department of Mathematics, Bryn Mawr College, Bryn Mawr, PA 19010
Email: grundman@brynmawr.edu

DOI: https://doi.org/10.1090/S0025-5718-99-01121-7
Received by editor(s): June 6, 1997
Received by editor(s) in revised form: June 22, 1998
Published electronically: May 21, 1999
Additional Notes: This material is based partially on work supported by the National Science Foundation under Grant No. DMS-9115349 and by the Faculty Research Fund of Bryn Mawr College.
Article copyright: © Copyright 2000 H. G. Grundman

American Mathematical Society